Georgia, 2005

Heavy Rain in Georgia, June 28 to 29, 2005

June 28 to 29, 2005 · NWS JAX · 1 event in 1 county or zone

6 miles NNW of St. 83 inches.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

Storm spotter .6 miles NNW of St. Simons airport measured storm total rainfall of 4.83 inches.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 28, 1:13 AM EST, 4 hours 47 minutes earlier.

Area forecast discussion, Jun 28, 1:13 AM EST, 4 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
213 AM EDT TUE JUN 28 2005

...CONTINUED HEAVY RAINFALL EXPECTED THROUGH THURSDAY...

.SHORT TERM...DEEP TROPICAL FETCH CONTINUING TONIGHT HAS RESULTED IN
ADDITIONAL FLOOD STATEMENTS DESPITE THE LOSS OF DAYTIME HEATING.
IMPRESSIVE LOCALIZED AMOUNTS FROM LAST EVENING WITH 6 TO 8 INCHES
IN SOME LOCATIONS. MORE WIDESPREAD AMOUNTS OF 2 TO 3 INCHES WERE
COMMON AREA WIDE AND SHOULD REDUCE FLOOD GUIDANCE FURTHER FROM
THEIR CURRENT RELATIVELY HIGH VALUES. CURRENT SURFACE ANALYSIS OVER
THE SOUTH CENTRAL GULF SHOWS SOME TROUGH DEVELOPMENT BEGINNING AND
THE EVOLUTION OF THIS FEATURE LOOKS TO FURTHER INCREASE FLOOD
POTENTIAL TODAY.

SURFACE TROUGH IS PROGGED BY BOTH THE NAM AND THE GFS TO SHARPEN AND
EXTEND INTO THE WESTERN PORTIONS OF THE FORECAST AREA TODAY
ENHANCING CONVERGENCE. DESPITE THIS FAVORED AREA OF CONVERGENCE...
WILL NOT DIFFERENTIATE TOO MUCH ON POPS AS PWATS AROUND 2.30 INCHES
AREA WIDE WILL LEAD TO UNIFORM HIGH POPS. GFS DOES SHOW SOME
INDIVIDUAL SHORTWAVES ON THE NORTH SIDE UP MID LEVEL RIDGE MOVING
THROUGH BY LATE AFTERNOON. EXPECT WESTERN PORTIONS TO SEE THE BEST
CHANCE FOR SUSTAINED HEAVY RAINFALL AND ADDITIONAL FLOODING.
OTHERWISE...THERE MAY BE A FEW STORMS TO PULSE UP...BUT GIVEN
SATURATED PROFILE EXPECT HEAVY RAINFALL TO BE THE MAIN IMPACT OF
STORM DEVELOPMENT OVER THE NEXT FEW DAYS.

GUIDANCE NUMBERS FOR FLOOD CONTINUE TO BE ON THE HIGH SIDE BUT HAVE
NOT REFLECTED TODAYS HIGH AMOUNTS AS OF YET. WITH AT LEAST TWO MORE
DAYS OF LOCALIZED HEAVY RAINFALL...THESE NUMBERS MAY BE REDUCED
ENOUGH TO WARRANT A FLOOD WATCH. NO IMMEDIATE FLOOD CONCERNS FOR THE
REMAINDER OF THE NIGHT AND WILL LET DAY SHIFT MAKE THE ULTIMATE
DECISION ON FLOOD WATCH.

DEEP MOISTURE REMAINS FOR WEDNESDAY AND ONLY CHANGE TO THE
ATMOSPHERE WILL BE ADDED DYNAMICS AS SHORTWAVE DIVES IN OUT OF THE
TENNESSEE VALLEY. WILL CONTINUE HIGH POPS AND MAY NEED TO BUMPED UP
EVEN FURTHER WITH SUBSEQUENT FORECASTS.

.LONG TERM...AN UNWELCOME CHANGE IN EXTENDED MODELS HAS BEEN THE
BACKING OFF OF TROUGH PUSHING THROUGH THE AREA. THIS WILL KEEP HIGH
MOISTURE OVER THE AREA THROUGH THE WEEKEND AND HAVE ADJUSTED POPS
FOR FRIDAY UP SLIGHTLY. FORTUNATELY...UPPER RIDGE DOES BUILD IN AND
SHOULD RESULT IN MORE SCATTERED ACTIVITY BUT AMPLE MOISTURE WILL
MEAN ADDITIONAL HEAVY RAINFALL AMOUNTS.

&&

.MARINE...SOUTHERLY FLOW PREVAILS OVER THE WATERS TONIGHT WITH WINDS
OFFSHORE 10-15 KTS. WINDS WERE RATHER GUSTY WITH CONVECTION A FEW
HOURS AGO...WITH 25G33KT AT BUOY 41012 AT 02Z. SSE FLOW WILL CONTINUE
TODAY...THEN BEGIN TO VEER WED-THU AS A COLD FRONT MOVES INTO THE
REGION. WILL MENTION WINDS & SEAS HIGHER NEAR CONVECTION...OTHERWISE
NO SIGNIFICANT CHANGES TO GOING FORECAST AND EXPECT NO HEADLINES WILL
BE NEEDED.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  87  72  86  72 /  90  60  70  60
SSI  84  74  84  75 /  80  60  70  60
JAX  86  74  87  73 /  90  60  70  60
SGJ  84  75  86  74 /  80  50  70  70
GNV  87  73  87  73 /  90  60  70  60
OCF  88  73  88  74 /  90  60  70  60

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
MARINE...NONE.

&&

PUBLIC...DEESE
MARINE/FIRE WX...ENYEDI
Hazardous weather outlook, Jun 28, 5:00 AM EST, 1 hour before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
600 AM EDT TUE JUN 28 2005

...CORRECTED EXP DATE...

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-291000-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
600 AM EDT TUE JUN 28 2005

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

...LOCALLY HEAVY RAINFALL POSSIBLE TODAY...
...MODERATE RISK OF RIP CURRENTS CONTINUES AT AREA BEACHES...

A DEEP TROPICAL FEED FROM THE GULF OF MEXICO WILL CONTINUE
TODAY...LEADING TO WIDESPREAD SHOWERS AND THUNDERSTORM DEVELOPMENT
BY THIS AFTERNOON. LOCALLY HEAVY RAINFALL WILL BE THE
PRIMARY THREAT FROM THESE STORMS WITH AVERAGE RAINFALL OF 2
TO 3 INCHES AND ISOLATED AMOUNTS OF 4 TO 5 INCHES POSSIBLE. THE
GROUND IS SATURATED IN PORTIONS OF EXTREME NORTHEAST FLORIDA AND
SOUTHEAST GEORGIA FROM RECENT HEAVY RAINFALL WHICH HAS ALREADY LED
TO SOME MINOR FLOODING. ANY ADDITIONAL RAINFALL WILL INCREASE
THE LIKELIHOOD OF ADDITIONAL LOCALIZED FLOODING OF NORMALLY PRONE
AREAS. MOTORISTS SHOULD BE ALERT FOR STANDING WATER ON ROADWAYS AND
SHOULD NOT ATTEMPT TO CROSS ANY FLOODED ROADWAYS WHERE THE WATER
DEPTH IS UNKNOWN.

THERE IS A MODERATE RISK OF RIP CURRENTS TODAY AT AREA BEACHES.
PLEASE REFER TO THE LATEST SURF ZONE FORECAST FOR DETAILS.

WATERSPOUTS ARE POSSIBLE WITH ANY LINES OF CONVECTION OVER THE
COASTAL WATERS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

THE HEAVY RAINFALL POTENTIAL WILL CONTINUE THROUGH MID-WEEK...
INCREASING THE LIKELIHOOD OF LOCALIZED FLOODING.

.SPOTTER INFORMATION STATEMENT...

WHILE NO SEVERE WEATHER IS EXPECTED...PLEASE RELAY ANY REPORTS OF
FLOODING TO THE NATIONAL WEATHER SERVICE.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

DEESE

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 heavy rain. Local standard time, as filed.

Heavy Rain, Glynn

When
June 28, 6:00 AM EST to June 29, 1:00 AM EST
Where
Glynn County, St Simons Is
Reported by
TRAINED SPOTTER
Coordinates
31.213, -81.494 (the zone’s center; the record gives no point)

What these are

Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2005Every state in 2005This day in weather historyWarnings in Georgia, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5453874.